Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 69, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 3, 2004, 9:31 PM MDT for Kit Carson County, Colorado. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2004, 9:31 PM MDT (03:31 UTC)
- Expired
- Jun 3, 2004, 10:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 42 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 9:33 PM MDT | HAIL 0.75 | Burlington, CO | |
| Jun 3, 9:42 PM MDT | HAIL 0.88 | Burlington, CO | EAST SIDE OF TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 2804 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
126 WUUS53 KGLD 040331 SVRGLD COC063-040400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 930 PM MDT THU JUN 3 2004 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KIT CARSON COUNTY IN EAST CENTRAL COLORADO * UNTIL 1000 PM MDT * AT 929 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BURLINGTON...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN KIT CARSON COUNTY AROUND 940 PM MDT... LAT...LON 3948 10221 3934 10236 3913 10207 3946 10207 $$ BURKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:23 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 3, 7:23 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE GOODLAND KS 723 PM MDT THU JUN 3 2004 .DISCUSSION...BASED ON CURRENT SATELLITE/RADAR TRENDS COMBINED WITH OTHER OBSERVATIONAL DATA...WILL BE UPDATING ZONES SHORTLY TO INCREASE POPS AND ADD POPS TO WHERE THERE ARE NONE. DISTURBED THAT MODELS ARE CATCHING THE EXTENT OF CONVECTION TO THE NORTH OF AREA. WILL BE UPDATING AGAIN ONCE WATCH IN COLORADO ENDS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...TORNADO WATCH UNTIL 03Z. && BULLER
Hazardous weather outlook, Jun 3, 10:45 AM MDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT THU JUN 3 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER EASTERN COLORADO AFTER 3 PM MDT AND MOVE EAST INTO WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE...MAINLY WEST OF THE KANSAS-COLORADO BORDER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH AFTERNOON AND EVENING AS A MOIST SOUTHEAST FLOW AT THE SURFACE INTERACTS WITH WEAK UPPER LEVEL DISTURBANCES MOVING OVER THE CENTRAL HIGH PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...MAINLY WEST OF THE KANSAS-COLORADO BORDER AFTER 4 PM MDT. MCGUIRE
In the hours before
Local storm report, Jun 3, 8:17 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
817 PM MDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 10 N VONA 39.45N 102.74W
06/03/2004 1.00 INCH KIT CARSON CO LAW ENFORCEMENT
&&
JOHNSONLocal storm report, Jun 3, 8:27 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM MDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 5 W STRATTON 39.30N 102.70W
06/03/2004 1.00 INCH KIT CARSON CO LAW ENFORCEMENT
PATROL CAR WINDSHIELD BROKEN
0822 PM HAIL VONA 39.30N 102.74W
06/03/2004 0.88 INCH KIT CARSON CO LAW ENFORCEMENT
0824 PM HAIL 5 W STRATTON 39.30N 102.70W
06/03/2004 1.75 INCH KIT CARSON CO LAW ENFORCEMENT
&&
JOHNSONLocal storm report, Jun 3, 8:28 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
828 PM MDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL VONA 39.30N 102.74W
06/03/2004 1.50 INCH KIT CARSON CO PUBLIC
&&
JOHNSONLocal storm report, Jun 3, 8:32 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
832 PM MDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 5 W STRATTON 39.30N 102.70W
06/03/2004 1.00 INCH KIT CARSON CO PUBLIC
&&
JOHNSONLocal storm report, Jun 3, 8:49 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
849 PM MDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL STRATTON 39.30N 102.60W
06/03/2004 1.75 INCH KIT CARSON CO TRAINED SPOTTER
&&
JOHNSONSpecial weather statement, Jun 3, 9:03 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 903 PM MDT THU JUN 3 2004 COZ090>092-040330- CHEYENNE CO-KIT CARSON-YUMA- 903 PM MDT THU JUN 3 2004 THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 9 PM MDT FOR YUMA... KIT CARSON...AND CHEYENNE COUNTIES WAS ALLOWED TO EXPIRE. EVEN THOUGH WIDESPREAD SEVERE WEATHER IS NO LONGER EXPECTED...A SMALL AREA OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE OVER EASTERN CHEYENNE AND KIT CARSON COUNTIES FOR THE NEXT HOUR TO ONE AND A HALF HOURS. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:25 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 65 min |
| Jun 3, 7:52 PM MDT | Tornado Warning | GLD | Kit Carson | 53 min |
| Jun 3, 8:45 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 45 min |
| Jun 4, 3:13 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 62 min |
| Jun 4, 5:54 PM MDT | Tornado Warning | GLD | Yuma | 66 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.